Display Settings:

Format

Send to:

Choose Destination
Am J Ophthalmol. 1998 Mar;125(3):396-7.

Minocycline-induced scleral, dental, and dermal pigmentation.

Author information

  • 1Toronto East General and Orthopedic Hospital.

Abstract

PURPOSE:

To report a case of scleral discoloration secondary to minocycline therapy.

METHOD:

Case report of a patient referred to a university-based cornea and external disease clinic.

RESULTS:

The patient had been treated with oral minocycline therapy for adult facial acne for 12 years when she began to develop bilateral blue-gray discoloration of the sclera as well as of the teeth, hard palate, ears, nail beds, and skin.

CONCLUSIONS:

Chronic systemic minocycline therapy may induce scleral pigmentary changes. The mechanism of discoloration and the long-term natural history upon cessation of minocycline are unclear.

PMID:
9512163
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk